MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031363040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.50 x 16mm stent delivery system was returned for analysis.A visual and tactile examination of the hypotube shaft identified a break at 20cm distal to the distal end of the strain relief.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.Microscopic examination of stent profile found no sign of damage, stretching or lifting of the stent struts.No signs of movement, stent was set between the proximal and distal markerbands.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Microscopic examination of hypotube shaft identified a break at 20cm distal to the distal end of the strain relief.Bumper tip showed no signs of distal tip damage.No other device issues were identified during returned product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 11-jan-2024.It was reported that shaft break occurred.The 98% stenosed target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.A 3.50 x 16mm synergy xd drug-eluting stent was advanced for treatment.However, during insertion into the 6fr non-boston scientific guide-catheter, the device snapped and broke approximately 4 inches from the hub.The detached part was removed intact by gentle pulling, and the procedure was completed using another of the same device.No patient complications were reported.However, returned device analysis revealed hypotube break at 20cm distal to the distal end of the strain relief.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18522066
Report Number2124215-2024-01329
Device Sequence Number6545465
Product Code NIQ
UDI-Device Identifier08714729981046
UDI-Public08714729981046
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2025
Device Lot Number0031363040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2024
Initial Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale